Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 54, No. 4, pp. 477-483 (1997)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



On the Explicit Solution of the Linear First Order Cauchy Problem with Distributional Coefficients

C.O.R. Sarrico

Centro de Matemática e Aplicaç\ oes Fundamentais,
Av. Prof. Gama Pinto, 2, 1699 Lisboa Codex - PORTUGAL

Abstract: In [3] we have considered the $n^{{\rm th}}$ order linear Cauchy problem for a class of differential equations with distributional coefficients. We have extended the concept of solution of this problem and we have proved that these solutions are consistent with the classical solutions. Here we give necessary and sufficient conditions for existence, in this extended sense, of a solution of the problem $X'=UX+V$, $X(t_{0})=a$, where $U\in C^{\infty}\oplus\Dd_{m}^{p}$ ($\Dd_{m}^{p}=\Dd^{p}\cap\Dd_{m}$, $\Dd_{m}$ is the space of distributions with nowhere dense support, $\Dd^{p}$ is the space of distributions of order $\le p$ in the Schwartz setting), $V\in\Dd$, $a\in\C$ and $t_{0}\in\R$. We also give an explicit and practical formula for computing this solution.

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1997 Sociedade Portuguesa de Matemática
© 1997–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition